COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Back to Search Results |
| Model Number |
G50624 |
| Medical Device Problem Code |
Improper or Incorrect Procedure or Method (2017)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event
Malfunction
Event or Problem Description
Guide wire cannot be pushed through the delivery system "as per cc form": they are not sending back any unused product from that same lot for investigation they are not providing photos, operating reports, x-rays or scans.Patient outcome: a section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence patient/event info - notes: are images of the device or procedure available? no.At what stage of the procedure did the complaint occur? unpacking or preparation, insertion, during stent placement, removing the introducer post stent placement: during stent placement.Was a sphincterotomy performed prior to use of the stent device? yes.Was balloon dilation performed prior to use of the stent device? no.What was the length and diameter of the stricture? length was 5cm , diameter 7mm.What brand of endoscope was used with the device? olympus gif-190-vr.Was the product inspected for kinks or damage before use? no.What was the position of the elevator during deployment? n/a.Was the delivery system tracked around a tight angle in the patient anatomy or around a tight angle in an endoscope? no.Was the device flushed through both flushing ports before the procedure, as per ifu? yes.Details of the wire guide used (name, diameter, hydrophyllic)? 0,25 from boston jag wire.What was the target location for the stent? was the red safety lock removed before inserting the delivery system? n/a, yes, no.Was the red safety lock removed before stent deployment? n/a, yes, no.Was the patient's anatomy tortuous? bile duct.Did the patient exhibit altered anatomy? no.If yes, please specify the type of altered anatomy.Did the patient have any pre-existing conditions? no.If yes, please state the specific condition(s).Was resistance encountered when advancing the wire guide to the target location? no.If yes, how did the physician deal with this resistance? was resistance encountered when advancing the delivery system to the target location? no.If yes, how did the physician deal with this resistance? was there resistance felt passing the delivery system through the stricture? no.Was any damage noted on the wire guide before, during or after the procedure? no.Did the tip of the delivery system cross the target location? no.Was the handle pulled toward the hub during deployment? no.Was the delivery system pushed during deployment? no.Was the stent being placed through the side wall of a previously placed stent? no.Was the stent deployed smoothly / without resistance? yes.Was the stent fully deployed before removing the delivery system from the patient? no.Did any part of the product snag/get caught on the stent when removing the delivery system? no.Was post-dilation performed after the placement of the stent? no.Did the patient require any additional procedures as a result of this event? no.If yes, what intervention was required? was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? another day.
Additional Manufacturer Narrative
Pma/510(k) # k163018.Investigation is still pending, a follow-up mdr report will be submitted to include the investigation conclusions.
Additional Manufacturer Narrative
Pma/510(k) # k163018.User/use related complaints is considered foreseen misuse.It is unknown how the device will perform outside of instructions for use and/or labelling requirements.The user has not complied with the requirements of the ifu and/label.Trending will monitor if any future investigation is required.Device evaluation: the device evaluation could not be completed as the zilbs-635-10-8 device of lot number c1747763 or photographic evidence of the device was not returned for evaluation.With the information provided, a document-based investigation was conducted.Manufacturing records review: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Historical data review: the review of the relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use and label: it should be noted that the instructions for use (ifu0065) states the following: ¿equipment required:.035 inch wire guide of appropriate length¿.¿upon removal from package, inspect the product to ensure no damage has occurred.If the product is opened or damaged when received, do not use the device.Visually inspect the device with particular attention to kinks, bends or breaks.If an abnormality is detected that would prohibit proper working condition, do not use the device.¿ there is evidence to suggest that the customer did not follow the instructions for use or label.Image review: an image was not returned for evaluation.As per additional information provided; "the defective system was removed.And the next day a new zilbs635-10-8 implanted." root cause analysis: definitive root cause was established.The user has not complied with the requirements of the ifu and/label.From the additional questions it is known that a 0.025 inch wire guide was used with the device.As per the ifu, the device requires a 0.035¿ wire guide.The use of the smaller than required size wire guide may not have provided enough support, thus preventing the wire guide to be passed through the delivery system.Additionally, from the information provided, it is known that the device was not inspected for kinks or damage before use.As per the ifu, ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ confirmation of complaint: complaint is confirmed based on customer testimony and/or rep testimony.Summary of investigation: according to the initial reporter, during the deployment of 01 zilbs-635-10-8 device in the bile duct, the guide wire could not be pushed through the delivery system.The procedure was rescheduled for another day.Investigation findings conclude a definitive root cause of the user not reading or following the instructions for use due to the use on an incorrect size wire guide.Additionally, the product was not inspected for kinks or damage before use.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.As per additional information provided, "the patient did not need any additional intervention." complaint is confirmed based on customer testimony and/or rep testimony.Complaints of this nature will continue to be monitored for potential emerging trends.
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on 19-sep-2023.